Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 3, 2011, 3:16 PM CDT for Barbour County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2011, 3:16 PM CDT (20:16 UTC)
- Expired
- Jul 3, 2011, 4:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Birmingham, AL
County Barbour County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1529 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
952
WWUS84 KBMX 032016
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
316 PM CDT SUN JUL 3 2011
ALZ050-032100-
BARBOUR AL-
316 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BARBOUR COUNTY UNTIL 400
PM CDT...
AT 315 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BARBOUR COUNTY PUBLIC LAKE DAM...OR 8 MILES SOUTH
OF MIDWAY...MOVING SOUTHWEST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CLAYTON...
MOUNT ANDREW...
CLAYTON MUNICIPAL AIRPORT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3190 8565 3191 8565 3196 8561 3202 8549
3201 8543 3205 8543 3207 8538 3202 8534
3178 8553
TIME...MOT...LOC 2017Z 052DEG 12KT 3196 8548
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 3, 2:54 PM CDT, 22 minutes earlier.
Area forecast discussion, Jul 3, 2:54 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 254 PM CDT SUN JUL 3 2011 .DISCUSSION... A TYPICAL SUMMER PATTERN WILL BE ON TAP FOR CENTRAL ALABAMA OVER THE NEXT 7 DAYS. NOW THAT A WEAK FRONTAL BOUNDARY HAS MOVED NORTH OF THE FORECAST AREA...EXPECT SCATTERED AFTERNOON AND EVENING STORMS THROUGH THE ENTIRE FORECAST PERIOD. IN ADDITION...THE INCREASE IN MOISTURE WILL HELP REGULATE TEMPERATURES KEEPING THEM FROM REACHING NEAR TRIPLE DIGITS. NEVER THE LESS...HEAT INDEX VALUES WILL STILL BE NEAR 100 WHEN FACTORING IN THE SURGE OF MOISTURE. MODELS HAVE BACKED AWAY FROM MOVING A FRONT ACROSS EARLY NEXT WEEK. IN FACT...YESTERDAY'S SOLUTION MIGHT HAVE BEEN THE ONLY ONE SHOWING THAT SOLUTION. THIS TIME OF THE YEAR...FRONTS LACK THE UPPER LEVEL SUPPORT THAT HELPS THEM REACH THE GULF OF MEXICO. WE COULD STILL SEE ANOTHER FRONT TRY TO COME IN TOWARDS THE END OF THE WEEK...BUT JUST LIKE THE PREVIOUS FRONT...IT COULD SUFFER THE SAME FATE AND NOT REACH THE AREA. SO WHAT DOES THIS MEAN FOR CENTRAL ALABAMA? THE COMBINATION OF LOW LEVEL MOISTURE AND LESS OF AN INFLUENCE BY THE UPPER LEVEL RIDGE...WILL PRODUCE PLENTY OF THUNDERSTORM ACTIVITY EACH AFTERNOON. MOST OF THE STORMS BEING TRIGGERED BY PEAK HEATING...THEN INCREASE IN NUMBERS BY COLLIDING OUTFLOW BOUNDARIES. FORECAST WISE...THE NAM CONTINUES TO PERFORM THE BEST OUT OF THE ALL THE GUIDANCE AND SEE NO REASON TO DEVIATE MUCH FROM IT. 10/ARM && .AVIATION...18Z TAF DISCUSSION. A SHALLOW SURFACE FRONT CURRENTLY SITUATED OVER CENTRAL ALABAMA WILL POSSIBLY AID IN CONVECTION THIS AFTERNOON. IT IS UNCLEAR EXACTLY WHAT SITES WILL BE AFFECTED BY THUNDERSTORMS...BUT IT LOOKS AS THOUGH THE SOUTHERN SITES HAVE A BETTER CHANCE THAN THE NORTHERN SITES. LEFT THE MENTION OF CB IN FOR BHM AND ANB AND VCTS FOR THE OTHER 4 SITES. WINDS WILL BECOME CALM SHORTLY AFTER SUNSET. ANY SITE THAT RECEIVES RAINFALL TODAY WILL LIKELY HAVE FOG IN THE MORNING. WENT AHEAD AND MENTIONED BR FOR ALL SITES SINCE MOISTURE TOMORROW MORNING LOOKS AS THOUGH IT WILL BE THE SAME AS THIS MORNING. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 73 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 92 68 90 66 / 10 30 50 50 30 ANNISTON 73 94 70 91 69 / 20 30 50 50 30 BIRMINGHAM 77 95 75 92 73 / 20 30 50 50 30 TUSCALOOSA 74 97 74 93 71 / 20 40 50 50 30 CALERA 74 93 71 91 70 / 20 40 50 50 30 AUBURN 72 93 71 93 71 / 20 40 30 40 30 MONTGOMERY 72 94 71 94 70 / 30 40 30 40 40 TROY 70 93 69 94 68 / 30 40 30 30 30 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 3, 11:06 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1106 AM CDT SUN JUL 3 2011 ALZ011>015-017>050-041615- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1106 AM CDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SHOWERS THUNDERSTORMS WILL BE POSSIBLE BETWEEN 1 PM AND 8 PM THIS EVENING. THE AREA OF FOCUS WILL BE ALONG AND SOUTH OF INTERSTATE 20...WHERE THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 3, 1:46 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
146 PM CDT SUN JUL 3 2011
ALZ048-050-031930-
BARBOUR AL-RUSSELL AL-
146 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RUSSELL AND NORTHEASTERN
BARBOUR COUNTIES UNTIL 230 PM CDT...
AT 142 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES NORTHEAST OF HAWKINSVILLE...OR 13 MILES NORTH OF
EUFAULA...MOVING SOUTH AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HAWKINSVILLE...
LAKEPOINT RESORT STATE PARK...
BATESVILLE...
LUGO...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3196 8507 3195 8508 3194 8508 3190 8511
3203 8537 3217 8517 3210 8506
TIME...MOT...LOC 1846Z 018DEG 9KT 3207 8515
14Special weather statement, Jul 3, 2:35 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 235 PM CDT SUN JUL 3 2011 ALZ046-048-050-032015- BARBOUR AL-BULLOCK AL-RUSSELL AL- 235 PM CDT SUN JUL 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RUSSELL...NORTHERN BARBOUR AND EASTERN BULLOCK COUNTIES UNTIL 315 PM CDT... AT 232 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR SPRING HILL...OR 12 MILES EAST OF MIDWAY. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... SPRING HILL... COMER... BARBOUR COUNTY PUBLIC LAKE DAM... BATESVILLE... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3188 8529 3202 8554 3220 8535 3210 8517 TIME...MOT...LOC 1935Z 032DEG 2KT 3208 8532
Special weather statement, Jul 3, 2:52 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 252 PM CDT SUN JUL 3 2011 ALZ037-032030- TALLAPOOSA AL- 252 PM CDT SUN JUL 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALLAPOOSA COUNTY UNTIL 330 PM CDT... AT 250 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR NEW SITE...OR 12 MILES NORTHEAST OF ALEXANDER CITY...MOVING SOUTH AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... NEW SITE... HILLABEE CREEK... JACKSONS' GAP... JACKSONS GAP... HORSESHOE BEND... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3289 8562 3287 8592 3311 8591 3310 8568 TIME...MOT...LOC 1952Z 354DEG 4KT 3305 8579
Special weather statement, Jul 3, 3:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
316 PM CDT SUN JUL 3 2011
ALZ050-032100-
BARBOUR AL-
316 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BARBOUR COUNTY UNTIL 400
PM CDT...
AT 315 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BARBOUR COUNTY PUBLIC LAKE DAM...OR 8 MILES SOUTH
OF MIDWAY...MOVING SOUTHWEST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CLAYTON...
MOUNT ANDREW...
CLAYTON MUNICIPAL AIRPORT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3190 8565 3191 8565 3196 8561 3202 8549
3201 8543 3205 8543 3207 8538 3202 8534
3178 8553
TIME...MOT...LOC 2017Z 052DEG 12KT 3196 8548The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:23 PM CDT | Areal Flood Advisory | BMX | Tuscaloosa | 112 min |
| Jul 3, 1:46 PM CDT | Special Weather Statement | BMX | Barbour | 44 min |
| Jul 3, 2:35 PM CDT | Special Weather Statement | BMX | Barbour | 40 min |
| Jul 3, 2:52 PM CDT | Special Weather Statement | BMX | Tallapoosa | 38 min |
| Jul 3, 3:32 PM CDT | Special Weather Statement | BMX | Tallapoosa | 43 min |
| Jul 3, 3:53 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 37 min |
| Jul 3, 4:00 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 27 min |
| Jul 3, 4:25 PM CDT | Special Weather Statement | BMX | Elmore | 50 min |
| Jul 3, 4:56 PM CDT | Special Weather Statement | BMX | Randolph | 49 min |
| Jul 3, 5:29 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 46 min |
| Jul 3, 6:07 PM CDT | Special Weather Statement | BMX | Dallas | 38 min |
| Jul 3, 6:58 PM CDT | Special Weather Statement | BMX | Sumter | 47 min |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.